MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS
Model Number 821745
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a bactiseal evd catheter (id: 821745) had a hole at the tip end of the evd, and there was csf leakage coming from the catheter connection.The damaged part was cut off and reconnected the tubing in sterile manner.Evd remained in situ with no further leak.No procedural delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal evd catheter (b)(4) was returned for evaluation.Device history record (dhr) - the product code 82-1745 with lot 6162832, conformed to the specifications when released to stock.Failure analysis - the catheter was visually inspected, a cut in the catheter was noted.The leak was from to the hole; the leak was confirmed.The root cause for the issue reported by the customer is due to a sharp or pointed object coming into contact with the catheter or atypical handling.

Brand Name
CODMAN BACTISEAL EVD CATHETER
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15749015
Report Number3013886523-2022-00531
Device Sequence Number6317385
Product Code JXG
UDI-Device Identifier10381780515593
UDI-Public(01)10381780515593(17)230131(10)6162832
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model Number821745
Device Catalogue Number821745
Device Lot Number6162832
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale